Alert archive / Nevada / Special Weather Statements in 2013
Special Weather Statement, NWS Reno, NV
NWS Reno, NV issued this special weather statement at Jul 4, 2013, 3:21 PM PDT for Storey County, Nevada. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2013, 3:21 PM PDT (22:21 UTC)
- Expired
- Jul 4, 2013, 4:15 PM PDT
- In force
- 54 min
- Issued by
- NWS Reno, NV
County Storey County, NV
The radar
The Reno radar (KRGX), 9 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 2124 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363
WWUS85 KREV 042221
SPSREV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
321 PM PDT THU JUL 4 2013
NVZ003-004-042315-
GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
321 PM PDT THU JUL 4 2013
...STRONG STORMS MOVING THROUGH SPANISH SPRINGS, NIXON, AND NEAR
PYRAMID LAKE...
...BOATERS ON PYRAMID LAKE, ESPECIALLY THE SOUTHERN HALF, ARE AT
RISK OF STRONG WINDS AND LIGHTNING...
AT 318 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF SPANISH SPRINGS...OR 16 MILES
NORTHEAST OF RENO...AND MOVING EAST AT 20 MPH. ANOTHER STORM WAS
LOCATED JUST SOUTH OF NIXON. THESE STORMS WILL IMPACT AREAS BETWEEN
SPANISH SPRINGS, PYRAMID LAKE, AND NIXON THROUGH 415 PM PDT.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS OF ONE HALF TO ONE
INCH PER HOUR...PENNY SIZE HAIL...AND GUSTY WINDS TO 45 MPH...WILL
OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...NIXON...SPANISH SPRINGS...SUN
VALLEY...SUTCLIFFE...SPANISH SPRINGS AIRPORT AND VIRGINIA PEAK.
IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE
DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE
HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. LIGHTNING CAN STRIKE MILES
FROM THESE STORMS.
&&
LAT...LON 4000 11954 3998 11920 3971 11911 3961 11944
3960 11979 3990 11982
TIME...MOT...LOC 2219Z 253DEG 17KT 3973 11966
$$
CSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:24 PM PDT, 57 minutes earlier.
Area forecast discussion, Jul 4, 2:24 PM PDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 224 PM PDT THU JUL 4 2013 .SYNOPSIS... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS, HAIL, AND LOCALLY HEAVY RAIN SUFFICIENT TO CAUSE SOME MINOR FLASH FLOODING. THUNDERSTORM COVERAGE WILL BEGIN TO DECREASE FRIDAY AND CONTINUE TO DECREASE THROUGH THE WEEKEND. COVERAGE WILL BECOME LIMITED MAINLY EAST OF HIGHWAY 95 AND MONO COUNTY. HIGH PRESSURE BUILDS BACK IN EARLY NEXT WEEK CAUSING TEMPERATURES TO WARM. && .SHORT TERM... THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON INTO THE OVERNIGHT HOURS. THE ATMOSPHERE IS VERY UNSTABLE TODAY WITH THIS MORNING'S SOUNDING ALREADY SHOWING OVER 1400J/KG OF CAPE. IN ADDITION TO CONTINUED TRIGGERING FROM OUTFLOWS, LARGER SCALE FORCING WILL COME IN THE FORM OF A BOUNDARY DROPPING OUT OF OREGON ASSOCIATED WITH A TROUGH IN THE PACIFIC NORTHWEST. THIS BOUNDARY WILL HELP CONTINUE THUNDERSTORMS OVERNIGHT FOR THE VERY NORTHERN ZONES INCLUDING NORTHERN LASSEN AND WASHOE COUNTIES AS WELL AS EASTERN MODOC COUNTY. SOME JET SUPPORT WILL AID IN VENTILATION OF THESE STORMS ALLOWING THEM TO BECOME A LITTLE MORE ORGANIZED THAN THE CACOPHONY OF THE LAST FEW DAYS. IT WOULD BE REASONABLE TO EXPECT A VERY ISOLATED SUPERCELL OR CONVECTIVE COMPLEX DEVELOPING FROM THIS AFTERNOON'S STORMS CAPABLE OF PRODUCING STRONG WINDS, LARGE HAIL, AND LOCALLY HEAVY RAINFALL. LARGE SCALE CONVERGENCE SHIFTS EASTWARD FRIDAY AND INTO THE WEEKEND. THE FOCUS FOR THUNDERSTORM ACTIVITY WILL ALSO SHIFT EASTWARD MAINLY INTO CENTRAL AND EASTERN NEVADA. HOWEVER, THERE COULD STILL BE A FEW AFTERNOON BUILD-UPS FROM MONO COUNTY INTO WEST CENTRAL NEVADA. HAVE KEPT ISOLATED AFTERNOON THUNDERSTORMS IN THE FORECAST FOR AREAS IN EASTERN PERSHING/CHURCHILL/MINERAL AND MONO COUNTIES OVER THE NEXT COUPLE OF DAYS. WINDS INCREASE FRIDAY AND WILL BE A CONCERN FOR CHOPPY CONDITIONS ON AREA LAKES. THIS WILL BE ESPECIALLY TRUE FOR LAKE TAHOE AND PYRAMID LAKE WHERE THERE WILL BE AN INFLUX OF PEOPLE USING THESE RECREATION AREAS OVER THE HOLIDAY WEEKEND. WINDS WILL BE BREEZY WITH GUSTS UP TO 30 MPH AND A FEW ISOLATED HIGHER GUSTS TO 35 MPH. CARE SHOULD BE TAKEN AS BOAT TRAFFIC INCREASES AND PERSONAL FLOTATION DEVICES SHOULD BE USED AT ALL TIMES. BOYD .LONG TERM...SUNDAY THROUGH THURSDAY... A SOUTHWEST FLOW PATTERN ALOFT WILL PROVIDE WARM AND DRY CONDITIONS ACROSS MUCH OF THE REGION IN THE EXTENDED FORECAST. TEMPERATURES SUNDAY WILL REMAIN NEAR THE MID 90S ACROSS MUCH OF WESTERN NEVADA WITH ISOLATED THUNDERSTORMS POSSIBLE MAINLY ACROSS MINERAL COUNTIES AND THE FAR EASTERN EXTENTS OF PERSHING AND CHURCHILL COUNTIES. ACROSS SIERRA VALLEYS LOW TO MID 80S CAN BE EXPECTED. BY TUESDAY AND WEDNESDAY RIDGING WILL BEGIN TO NUDGE ITS WAY BACK ACROSS THE GREAT BASIN WHICH WILL SOLIDIFY THE WARM DRY SOUTHWEST FLOW ALOFT. TEMPERATURES WILL WARM INTO THE MID AND UPPER 90S TUESDAY AND WEDNESDAY WITH TRIPLE DIGITS POSSIBLE IN WARMER VALLEYS ACROSS THE BASIN AND RANGE. AN UPPER LEVEL TROUGH WILL BEGIN TO WORK ITS WAY TOWARD THE SIERRA ON WEDNESDAY AND WILL RESULT IN ENHANCED THERMAL AND PRESSURE GRADIENTS. THIS WILL MATERIALIZE INTO BREEZY WINDS BY WEDNESDAY AFTERNOON WITH AFTERNOON ZEPHYR BREEZES PERSISTING ON THURSDAY. DRY CONDITIONS EXPECTED TO CONTINUE THROUGH THURSDAY WITH TEMPERATURES REMAINING ABOUT 5 DEGREES ABOVE NORMAL. FUENTES && .FIRE WEATHER... STORMS MOVING A BIT QUICKER TODAY WITH CELL SPEEDS OF 10 TO 20 MPH. THIS WILL ALLOW FOR A FEW MORE DRY STRIKES THAN THE LAST COUPLE DAYS. SPOTTERS ON THE GROUND ARE REPORTING HAIL, HEAVY RAIN AND GUSTY OUTFLOWS TO 50 MPH. A FEW STORMS MAY LINGER LATE TONIGHT AND VERY EARLY FRIDAY MORNING NORTH AND EAST OF SUSANVILLE TO FALLON. FOR FRIDAY, A TROUGH OVER NORTHERN CALIFORNIA WILL BRING DRIER AIR AND BREEZY AFTERNOON WINDS TO AREAS WEST OF A LINE FROM BRIDGEPORT TO RENO TO CEDARVILLE. PEAK GUSTS WILL BE NEAR 30 MPH WITH A FEW GUSTS TO 35 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395. AFTERNOON HUMIDITY WILL FALL TO NEAR 15%, BUT DO NOT THINK THE DRYING WILL BE WIDESPREAD ENOUGH FOR A LARGE AREA OF CRITICAL CONDITIONS. AREAS EAST AND SOUTH OF THE BRIDGEPORT TO RENO TO CEDARVILLE LINE WILL CONTINUE TO HAVE A 10-20% CHANCE OF THUNDERSTORMS. STORMS FRIDAY WILL BE DRIER WITH A FEW MORE DRY STRIKES AWAY FROM THE RAIN CORES. FOR THE REST OF THE HOLIDAY WEEKEND, DRY CONDITIONS WITH THE TYPICAL AFTERNOON WINDS OFF THE SIERRA. PEAK GUSTS SATURDAY MAY REACH 30 MPH, WITH LIGHTER WINDS FOR SUNDAY. THUNDERSTORMS CHANCES FALL TO ABOUT 10-15% AND LIMITED TO AREAS EAST OF HIGHWAY 95. OVERNIGHT RECOVERIES WILL DECREASE AND MAY BECOME POOR BY SUNDAY NIGHT ON MID AND UPPER SLOPES. BRONG && .AVIATION... THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. EXPECT ERRATIC WIND SHIFTS FROM OUTFLOW THROUGH THE AFTERNOON. THERE IS ENOUGH INSTABILITY TO SUSTAIN THESE STORMS WELL AFTER THE TYPICAL HOURS OF ACTIVITY. TAKE CARE AROUND THESE STORMS SINCE THEY WILL BE CAPABLE OF PRODUCING HAIL, STRONG WINDS, AND DANGEROUS LIGHTNING. ALSO, GUSTY WINDS COULD KICK UP QUITE A BIT OF DUST ESPECIALLY EAST OF HIGHWAY 395 AND COULD SIGNIFICANTLY REDUCE VISIBILITIES. THREAT OF THUNDERSTORM ACTIVITY ALONG THE SIERRA AND SIERRA FRONT REDUCES OVER THE NEXT COUPLE OF DAYS AS THE PRIMARY CONVERGENT ZONE SHIFTS INTO CENTRAL NEVADA. WESTERLY WINDS WILL INCREASE FRIDAY AND MAY BE A CONCERN FOR NORTH/SOUTH ORIENTED RUNWAYS AS GUSTS UP TO 30 MPH CREATE ERRATIC CROSSWINDS. FLYING CONDITIONS IMPROVE OVER THE WEEKEND AS WINDS DROP AND DRIER HIGH PRESSURE BUILDS BACK OVER THE REGION. BOYD && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 4, 6:11 AM PDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 611 AM PDT THU JUL 4 2013 CAZ070>073-NVZ001>005-050500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 611 AM PDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST COMBINED WITH ABUNDANT MOISTURE AND INSTABILITY WILL PRODUCE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT WITH THESE FASTER MOVING THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN, STRONG GUSTY WINDS, HAIL AND FREQUENT LIGHTNING. THE GUSTY OUTFLOW WINDS COULD PRODUCE BLOWING DUST ACROSS THE BASIN AND RANGE OF WESTERN NEVADA. THUNDERSTORM ACTIVITY WILL DIMINISH DURING THE EVENING. ABOVE AVERAGE TEMPERATURES WILL CONTINUE TODAY...BUT BE COOLER THAN PREVIOUS DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL CONTINUE TO COOL A BIT FOR FRIDAY AND SATURDAY BUT STILL REMAIN A LITTLE ABOVE AVERAGE. THUNDERSTORMS CHANCES WILL DECREASE BY FRIDAY THROUGH THE REMINDER OF THE WEEKEND AND BE LIMITED MAINLY TO WEST CENTRAL NEVADA AND MONO COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON. FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 4, 1:59 PM PDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 159 PM PDT THU JUL 4 2013 NVZ005-042145- NORTHERN WASHOE COUNTY- 159 PM PDT THU JUL 4 2013 ...STRONG STORM NORTHWEST OF GERLACH... AT 157 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 29 MILES SOUTHEAST OF EAGLEVILLE...OR 33 MILES NORTHWEST OF GERLACH...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL IMPACT AREAS BETWEEN HIGHWAY 447 AND FOX MOUNTAIN THROUGH 245 PM PDT. FREQUENT DEADLY LIGHTNING...MODERATE RAIN...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS TO 55 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...FOX MOUNTAIN. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR THUNDERSTORMS. && LAT...LON 4122 11959 4103 11943 4088 11980 4103 11993 TIME...MOT...LOC 2059Z 237DEG 14KT 4100 11977 CS
Local storm report, Jul 4, 2:49 PM PDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
249 PM PDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HEAVY RAIN 1 N COLD SPRINGS VALLEY 39.68N 119.96W
07/04/2013 E0.00 INCH WASHOE NV TRAINED SPOTTER
FREQUENT LIGHTNING, VERY HEAVY RAIN, LIGHT WIND.
0233 PM HEAVY RAIN 1 NW COLD SPRINGS VALLE 39.68N 119.97W
07/04/2013 M0.22 INCH WASHOE NV TRAINED SPOTTER
0.22 INCH IN 15 MINUTES ENDING 0230 PDT. PEA SIZED HAIL.
LIGHT WINDS.
0248 PM HAIL 3 NW STEAD 39.67N 119.92W
07/04/2013 M0.25 INCH WASHOE NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED PEA-SIZED HAIL AND
MODERATE TO HEAVY RAINFALL. 0.26 INCHES OF RAINFALL.
&&
MCGUIRESpecial weather statement, Jul 4, 2:49 PM PDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
249 PM PDT THU JUL 4 2013
NVZ003-042245-
GREATER RENO-CARSON CITY-MINDEN AREA-
249 PM PDT THU JUL 4 2013
...STRONG TO SEVERE THUNDERSTORM MOVING THROUGH AREAS NORTH OF
RENO...
AT 243 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR STEAD...OR 9 MILES NORTH OF RENO...AND
MOVING EAST AT 20 MPH. THIS STORM WILL IMPACT AREAS IN THE
RENO-SPARKS METRO AREA NORTH OF I-80 THROUGH 345 PM PDT.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS OF ONE HALF TO ONE
INCH PER HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50
MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...RENO...SPANISH SPRINGS...SPARKS...
STEAD...SUN VALLEY AND COLD SPRINGS VALLEY.
THIS STORM IS ALSO PRODUCING A STRONG GUST FRONT OF WIND CROSSING
OVER RENO-SPARKS. THIS WILL PRODUCE A SUDDEN GUST OF WIND FOR A HALF
HOUR OR SO.
DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.
&&
LAT...LON 3990 11976 3985 11951 3959 11953 3947 11979
3950 11996 3977 11997
TIME...MOT...LOC 2148Z 259DEG 16KT 3967 11983
CSLocal storm report, Jul 4, 2:53 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
253 PM PDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL STEAD 39.64N 119.88W
07/04/2013 M0.50 INCH WASHOE NV CO-OP OBSERVER
NWS CO-OPERATIVE OBERVER REPORTED 0.5 INCH ACCUMULATING
HAIL WITH VERY HEAVY RAINFALL.
&&
MCGUIRELocal storm report, Jul 4, 3:12 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
312 PM PDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 2 NNE SPANISH SPRINGS 39.69N 119.71W
07/04/2013 E0.25 INCH WASHOE NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 1/3 INCH HAIL
ACCUMULATING ON ALL SURFACES.
&&
MCGUIRESpecial weather statement, Jul 4, 3:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
321 PM PDT THU JUL 4 2013
NVZ003-004-042315-
GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
321 PM PDT THU JUL 4 2013
...STRONG STORMS MOVING THROUGH SPANISH SPRINGS, NIXON, AND NEAR
PYRAMID LAKE...
...BOATERS ON PYRAMID LAKE, ESPECIALLY THE SOUTHERN HALF, ARE AT
RISK OF STRONG WINDS AND LIGHTNING...
AT 318 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF SPANISH SPRINGS...OR 16 MILES
NORTHEAST OF RENO...AND MOVING EAST AT 20 MPH. ANOTHER STORM WAS
LOCATED JUST SOUTH OF NIXON. THESE STORMS WILL IMPACT AREAS BETWEEN
SPANISH SPRINGS, PYRAMID LAKE, AND NIXON THROUGH 415 PM PDT.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS OF ONE HALF TO ONE
INCH PER HOUR...PENNY SIZE HAIL...AND GUSTY WINDS TO 45 MPH...WILL
OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...NIXON...SPANISH SPRINGS...SUN
VALLEY...SUTCLIFFE...SPANISH SPRINGS AIRPORT AND VIRGINIA PEAK.
IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE
DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE
HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. LIGHTNING CAN STRIKE MILES
FROM THESE STORMS.
&&
LAT...LON 4000 11954 3998 11920 3971 11911 3961 11944
3960 11979 3990 11982
TIME...MOT...LOC 2219Z 253DEG 17KT 3973 11966
CSThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:22 PM PDT | Special Weather Statement | REV | 38 min | |
| Jul 3, 5:59 PM PDT | Special Weather Statement | REV | 31 min | |
| Jul 3, 6:33 PM PDT | Flash Flood Warning | REV | Lyon | 3 hr |
| Jul 3, 6:43 PM PDT | Special Weather Statement | REV | Washoe | 62 min |
| Jul 3, 7:15 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 45 min |
| Jul 3, 7:36 PM PDT | Special Weather Statement | REV | Storey | 24 min |
| Jul 3, 7:59 PM PDT | Flash Flood Warning | REV | Washoe | 3 hr |
| Jul 3, 8:34 PM PDT | Special Weather Statement | REV | Pershing | 56 min |
| Jul 4, 12:23 PM PDT | Special Weather Statement | REV | Douglas | 22 min |
| Jul 4, 12:33 PM PDT | Special Weather Statement | REV | 42 min | |
| Jul 4, 12:38 PM PDT | Severe Thunderstorm Warning | REV | Douglas | 37 min |
| Jul 4, 1:15 PM PDT | Special Weather Statement | REV | Mineral | 60 min |
| Jul 4, 1:37 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon, Mineral | 23 min |
| Jul 4, 1:43 PM PDT | Special Weather Statement | REV | Douglas, Lyon | 47 min |
| Jul 4, 1:52 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 38 min |
| Jul 4, 1:59 PM PDT | Special Weather Statement | REV | Washoe | 46 min |
| Jul 4, 2:15 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Mineral | 45 min |
| Jul 4, 2:25 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 50 min |
| Jul 4, 2:49 PM PDT | Special Weather Statement | REV | Storey | 56 min |
| Jul 4, 2:50 PM PDT | Severe Thunderstorm Warning | REV | Lyon | 25 min |
| Jul 4, 2:54 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon | 36 min |
| Jul 4, 3:24 PM PDT | Special Weather Statement | REV | Mineral | 66 min |
| Jul 4, 3:24 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Lyon, Storey, Washoe | 51 min |
| Jul 4, 3:34 PM PDT | Special Weather Statement | REV | Washoe | 41 min |
| Jul 4, 3:36 PM PDT | Severe Thunderstorm Warning | REV | Mineral | 24 min |
| Jul 4, 3:49 PM PDT | Special Weather Statement | REV | Lyon | 41 min |
| Jul 4, 4:02 PM PDT | Special Weather Statement | REV | 43 min | |
| Jul 4, 4:09 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Lyon, Washoe | 51 min |
| Jul 4, 4:21 PM PDT | Blowing Dust Advisory | REV | Churchill, Lyon, Pershing, Washoe | 3 hr |
| Jul 4, 4:39 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 51 min |
| Jul 3, 5:47 PM PDT | Flash Flood Warning | REV | El Dorado, Placer | 3 hr |
| Jul 3, 6:22 PM PDT | Special Weather Statement | REV | Plumas | 53 min |
| Jul 3, 6:35 PM PDT | Severe Thunderstorm Warning | REV | Sierra | 40 min |
| Jul 3, 7:37 PM PDT | Special Weather Statement | REV | Sierra | 38 min |
| Jul 3, 7:46 PM PDT | Flash Flood Warning | REV | Plumas, Sierra | 3 hr |
| Jul 4, 8:49 AM PDT | Special Weather Statement | REV | Lassen | 116 min |
Nearby
Special Weather Statements in Nevada, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.